Alert archive / Alabama / Areal Flood Warnings in 2021
Areal Flood Warning 22, NWS Huntsville, AL
NWS Huntsville, AL issued this areal flood warning at Mar 31, 2021, 1:06 PM CDT for Cullman County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 1:06 PM CDT (18:06 UTC)
- Expired
- Mar 31, 2021, 6:10 PM CDT
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this areal flood warning went out at Mar 31, 11:54 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 31, 11:54 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1154 AM CDT Wed Mar 31 2021 .UPDATE... For 18Z TAFS. && .NEAR TERM...(Rest of Today) Issued at 947 AM CDT Wed Mar 31 2021 MCS which has produced excessive rainfall in many locations continues to shift into central AL, GA and eastern TN. Trailing stratiform rain may linger into the afternoon, but have backed off of late day and early evening PoPs. The cold front has pushed through Winchester, Huntsville and Russellville, dropping temperatures into the upper 40s to lower 50s rather quickly in our far northwest areas. This trend will continue through the day. Wind gusts of 20-30kt will persist and have increased those in the forecast as well. .SHORT TERM...(Tonight through Friday) Issued at 307 AM CDT Wed Mar 31 2021 A cool and dry pattern will feature during the short-term forecast period as surface high pressure becomes established across the region. The airmass change will be rather drastic with PW values going from near maximum observed values today to near minimum observed values by Friday morning in the 0.1-0.2 inch range. The dry airmass will radiate efficiently tonight and again Thursday night into Friday morning. A widespread frost will be possible Thursday morning with lows down in the low 30s with clear skies and light winds. A frost advisory will be necessary for Thursday morning. Temperatures will be cool during the day on Thursday with highs only in the upper 40s to low 50s. A colder night is forecast Thursday night into Friday morning with high pressure centered just to the northwest of the area. Lows will drop down into the mid to upper 20s. Even the warmest guidance available suggest that temperatures will be below freezing Friday morning. A freeze watch/warning will be needed for Friday morning in later forecast issuances. Highs on Friday will continue to be below climatological normals in the low to mid 50s. .LONG TERM...(Friday night through Tuesday) Issued at 307 AM CDT Wed Mar 31 2021 The surface high pressure will shift to the east Friday night with one more night of strong radiational cooling. Temperatures Saturday morning will start in the upper 20s to low 30s but a moderating trends is forecast throughout the long-term forecast period. Upper level heights will slowly increase throughout the long-term period as the upper pattern remains somewhat stagnant. A ridge to the west is forecast to slowly expand eastward with a trough off the Eastern Seaboard and a trough across the West Coast. With this, dry conditions will continue. Easter should be a rather pleasant day with a cool start to the day with temperatures in the upper 30s to low 40s but quickly warming into the upper 60s to low 70s. Lows will climb back into the mid 40s to low 50s early next week with highs back in the mid to upper 70s. As the calendar turns to April these blasts of cold air will be less severe and short-lived. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1154 AM CDT Wed Mar 31 2021 Ceilings ~015agl (MVFR) should exit the KHSV by 20Z. Ceilings of 030-040agl (VFR) will persist at KHSV and KMSL through 02Z-04Z before clearing. North to north winds of 13-15kt will gust around 25kt at times through 02Z then diminish to around 10-12kt. Winds will increase again by 14Z/01 with gusts again at 20-25kt. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...17 SHORT TERM...MA LONG TERM...MA AVIATION...17 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Mar 31, 3:21 AM CDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 321 AM CDT Wed Mar 31 2021 ALZ001>010-016-TNZ076-096-097-312330- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 321 AM CDT Wed Mar 31 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Widespread heavy rainfall is expected today across the forecast area. Rainfall amounts of 1 to 3 inches with locally higher amounts will lead to flash flooding and continued rises along area rivers and streams. A flash flood watch continues until 7 PM this evening. Additionally, strong to severe storms will be possible this morning as a cold front approaches from the west. The main threat with these storms will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Unseasonably cold morning temperatures are forecast Thursday through Saturday, with frost possible each morning. The coldest morning will be Friday when a hard freeze is expected with lows in the mid 20s in southern Tennessee and upper 20s to around 30 degrees in north Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Mar 31, 7:36 AM CDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Huntsville AL
736 AM CDT Wed Mar 31 2021
ALZ016-311315-
Cullman AL-
736 AM CDT Wed Mar 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 815 AM
CDT...
At 735 AM CDT, Doppler radar was tracking a line of strong
thunderstorms near Smith Dam, or 10 miles north of Sumiton, moving
east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Garden City, Colony, Phelan and Walter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
&&
LAT...LON 3389 8701 3390 8710 3392 8708 3399 8715
3399 8711 3421 8711 3420 8655 3412 8660
3412 8663 3409 8668 3409 8669 3405 8668
3406 8671 3403 8670 3395 8679 3396 8682
3391 8692 3387 8693 3386 8699
TIME...MOT...LOC 1235Z 272DEG 52KT 3391 8706
McCoyLocal storm report, Mar 31, 9:31 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
931 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 ENE DECHERD 35.21N 86.08W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING NORTH 2ND STREET AND MILL
STREET. ROADS IMPASSIBLE.
&&Local storm report, Mar 31, 9:33 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
933 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 W WINCHESTER 35.18N 86.19W
03/31/2021 FRANKLIN TN EMERGENCY MNGR
WATER COVERING HIGHWAY 50 AT OWLS HOLLOW
ROAD.
&&Local storm report, Mar 31, 9:35 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM FLASH FLOOD 7 NE WOODVILLE 34.68N 86.19W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 INCHES OF WATER COVERING
COUNTY ROAD 30 IN MULTIPLE LOCATIONS,
INCLUDING COUNTY ROAD 119.
&&Local storm report, Mar 31, 9:38 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
938 AM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD 3 W HOLLYWOOD 34.72N 86.03W
03/31/2021 JACKSON AL EMERGENCY MNGR
APPROXIMATELY 6 TO 8 INCHES OF WATER
COVERING COUNTY ROAD 105 NEAR COUNTY ROAD
21.
&&Local storm report, Mar 31, 12:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1237 PM CDT WED MAR 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLASH FLOOD 1 ENE STEVENSON 34.87N 85.82W
03/31/2021 JACKSON AL EMERGENCY MNGR
OLD MOUNT CARMEL ROAD HAS BEEN CLOSED DUE TO
FLASH FLOODING.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:38 AM CDT | Special Weather Statement | HUN | Marshall | 52 min |
| Mar 31, 3:56 AM CDT | Special Weather Statement | HUN | Morgan | 49 min |
| Mar 31, 4:59 AM CDT | Areal Flood Warning | HUN | Jackson | 3 hr |
| Mar 31, 6:21 AM CDT | Areal Flood Warning | HUN | Cullman | 3 hr |
| Mar 31, 7:21 AM CDT | Flash Flood Warning | HUN | Cullman | 6 hr |
| Mar 31, 7:30 AM CDT | Flash Flood Warning | HUN | Jackson, Marshall | 4 hr |
| Mar 31, 7:36 AM CDT | Special Weather Statement | HUN | Cullman | 39 min |
| Mar 31, 8:49 AM CDT | Flash Flood Warning | HUN | Madison, Marshall, Morgan | 3 hr |
| Mar 31, 9:41 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson, Marshall | 119 min |
| Mar 31, 11:35 AM CDT | Areal Flood Warning | HUN | DeKalb, Jackson, Madison, Marshall, Morgan | 6 hr |
| Mar 31, 1:42 PM CDT | River Flood Warning | HUN | Madison, Marshall, Morgan | 55 hr |
| Mar 31, 1:52 PM CDT | Freeze Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 13 hr |
| Mar 31, 1:52 PM CDT | Freeze Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 42 hr |
| Mar 31, 5:29 PM CDT | Areal Flood Warning | HUN | DeKalb | 3 hr |
| Mar 31, 6:18 PM CDT | Areal Flood Warning | HUN | Cullman | 18 hr |
| Mar 31, 3:14 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 5 hr |
| Mar 31, 7:52 AM CDT | Flash Flood Warning | HUN | Franklin, Lincoln, Moore | 3 hr |
| Mar 31, 10:51 AM CDT | Areal Flood Warning | HUN | Franklin, Lincoln, Moore | 5 hr |
| Mar 31, 11:02 AM CDT | River Flood Warning | HUN | Franklin, Lincoln | 22 hr |
| Mar 31, 1:52 PM CDT | Freeze Warning | HUN | Franklin, Lincoln, Moore | 17 hr |
Nearby
Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.